MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND SCREW LOCK D4.5X48MM; DELTA XTEND IMPLANTS : SCREWS

DEPUY ORTHOPAEDICS INC US DXTEND SCREW LOCK D4.5X48MM; DELTA XTEND IMPLANTS : SCREWS
Model Number 130790048
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of a delta xtend due to infection, loosening, and periprosthetic fracture (which appeared to have healed).Upon exposure it was very clear that the infection was widespread and was affecting all components.All components were removed and a cement spacer was implanted while the infection clears.Primary surgery was done on (b)(6) 2016.Female, right side.Prior to this the patient had a proximal humeral fracture.I can't recall the exact date.This was addressed using a proximal humeral plate which subsequently failed leading to the delta xtend in 2016.The patient had fractured just distal to the humeral stem, but by the time the revision was booked it appeared to have healed.Stem was loose.Loosening was mostly attributed to infection.The periprosthetic fracture was talked about being a contributing factor to loosening.All components were removed and a spacer was cemented in.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND SCREW LOCK D4.5X48MM
Common Device Name
DELTA XTEND IMPLANTS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12740735
Report Number1818910-2021-24206
Device Sequence Number12008301
Product Code KWS
UDI-Device Identifier10603295027874
UDI-Public10603295027874
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K120174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number130790048
Device Catalogue Number130790048
Device Lot Number5267115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND GLENOSPHERE STD D42MM; DXTEND HUMERAL SPACER +9MM; DXTEND MBLOC HUM EPI 1 D10 STD; DXTEND METAGLENE; DXTEND SCREW LOCK D4.5X48MM; DXTEND SCREW LOCK D4.5X48MM; DXTEND SCREW NO LOCK D4.5X18MM; DXTEND STAND PE CUP D42 +6MM; DXTEND GLENOSPHERE STD D42MM; DXTEND HUMERAL SPACER +9MM; DXTEND MBLOC HUM EPI 1 D10 STD; DXTEND METAGLENE; DXTEND SCREW LOCK D4.5X48MM; DXTEND SCREW LOCK D4.5X48MM; DXTEND SCREW NO LOCK D4.5X18MM; DXTEND STAND PE CUP D42 +6MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale